Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 192, NWS Atlanta, GA

March 10, 2024Clayton County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 10, 2024, 6:08 AM EDT for Clayton County, Fayette County, Spalding County, Georgia. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2024, 6:08 AM EDT (10:08 UTC)
Expired
Mar 10, 2024, 10:14 AM EDT
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Clayton County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 15 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River at Woolsey Road near Woolsey (WSEG1). The gauge peaked at 48.05 ft at Mar 10, 2024, 5:00 AM EDT.

actionminormoderate45505503/1003/11
Action stage
46 ft
Minor stage
48 ft
Moderate stage
55 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344396, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

682 
WGUS42 KFFC 101008
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
608 AM EDT Sun Mar 10 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Flint River at Woolsey Road near Woolsey affecting Spalding, 
  Clayton and Fayette Counties.

For the Flint River Basin...including Lovejoy, Americus, Peachtree 
City, Fayetteville, Peachtree City, Woolsey, Sharpsburg, Peachtree 
City, Peachtree City, Senoia, Griffin, Orchard Hill, Griffin, 
Molena, Thomaston, Carsonville, Montezuma, Byromville...Moderate 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

this evening at 615 PM EDT.

&&

GAC063-113-255-102215-
/O.NEW.KFFC.FL.W.0192.240310T1008Z-000000T0000Z/
/WSEG1.1.ER.240310T0730Z.240310T0945Z.000000T0000Z.UU/
608 AM EDT Sun Mar 10 2024

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Flint River at Woolsey Road near Woolsey.

* WHEN...From this morning until further notice.

* IMPACTS...At 48 feet, Flood stage is reached. Minor flooding 
  begins of the natural flood plain upstream and downstream from the 
  gage on Hampton Woolsey Road. This will primarily affect 
  woodlands, agricultural fields and pastures.

* ADDITIONAL DETAILS...
  - At 5:45 AM EDT Sunday the stage was 48.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 48 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444


$$
1 follow-up statement
649 
WGUS82 KFFC 101414
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1014 AM EDT Sun Mar 10 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Flint River at Woolsey Road near Woolsey affecting Spalding, 
  Clayton and Fayette Counties.

GAC063-113-255-101515-
/O.CAN.KFFC.FL.W.0192.000000T0000Z-240310T1414Z/
/WSEG1.1.ER.240310T0730Z.240310T0945Z.240310T1100Z.UU/
1014 AM EDT Sun Mar 10 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Flint River at Woolsey Road near Woolsey.

* ADDITIONAL DETAILS...
  - At 9:45 AM EDT Sunday the stage was 47.8 feet and falling.
  - Forecast...The river will continue to fall.


&&

LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 4:37 AM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 10, 4:37 AM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
437 AM EDT Sun Mar 10 2024

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 347 AM EDT Sun Mar 10 2024

As a secondary cold front advances into central Georgia, a cooler
and drier airmass is settling in over the forecast area. Cooling
this morning will be inhibited by a broken cloud deck lingering over
portions of the area. Low temperatures will start the morning mainly
in the upper 30s in north Georgia and in the low to mid 40s in
central Georgia. Breezy northwest winds will persist across the area
throughout the day, with sustained wind speeds of 15-20 mph with
gusts up to 30 mph across the majority of the area. Higher elevation
locations in far northeast Georgia are likely to see stronger winds,
with sustained wind speeds up to 25 mph and gusts up to 35 mph. As
such, a Wind Advisory has been issued for Union, Lumpkin, White, and
Towns counties to account for higher winds at the ridgetops. High
temperatures this afternoon are forecast to range from 4-8 degrees
below climatological normals, in the mid to upper 50s in north
Georgia and low to mid 60s in central Georgia.

Winds are forecast to diminish after sunset, with gusts coming to an
end. Light winds and clear skies will enhance radiational cooling,
and low temperatures will be in the low 30s in north Georgia and mid
30s in central Georgia. Areas of frost are also anticipated in
addition to near freezing temperatures. The growing season began on
March 7th for all but the far northern tier, from Dade to White
counties. So, in light of the Monday morning lows, a Freeze Warning
has been issued roughly along and north of a line from Lagrange to
Warrenton, excluding the far northern tier. Mid-level ridging and
surface high pressure will settle in over the Southeast on Monday,
kicking off a gradual warming trend that will persist through the
early and middle parts of the week. Highs on Monday will climb into
the 60s. With a dry airmass in place across the region, relative
humidity values on Monday afternoon, may approach 25 percent in some
locations, although the potential for fire danger concerns will
depend on how quickly fuels can dry out today and tomorrow.

King

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 347 AM EDT Sun Mar 10 2024

Min temps will need to be monitored on Monday night for additional
frost/freeze issuance for north Georgia to areas to the south of
metro ATL. While airmass won't be as cool as previous night, dry
air, light winds, and limited cloud cover should allow for good
radiational cooling. Temps are currently forecast in the low to mid
30s. Some uncertainty given a shortwave discussed next that could
provide for some more cloud cover that would potentially limit
cooling if low enough/opaque enough...though don't want to get too
far into the cloud microphysics/radiation physics problems here. :)

A weak short wave is forecast to eject out of Texas and swing by the
CWA on Monday night into Tuesday morning, but with cold front from
weekend system having driven all the way through GoM, no
baroclinicity will be available for any kind of surface mass
response. Another quick, deamplifying upper level wave is forecast
to move by on Tuesday night into Wednesday, but it also will have
little to work with at the surface to bring meaningful moisture
back into the area. That's a lot of big words for "it's gonna be
dry", at least through the front end of the long term. Dry airmass
will quickly modify in the March sun, so highs will rise into the
70s Tuesday and Wednesday across much of the area.

Thursday Night into Friday ends our period of dry weather. Surface
high moves off the coast as another deep trough digs into the
western CONUS. Southwest flow aloft sets up over the CWA and low
pressure forms downstream of the Rockies, aiding in southerly
surface flow off the Gulf bringing moisture back to the CWA. Models
are consistent in showing rain and possible storms moving into the
area Friday into Saturday. Confidence is pretty high in a decent
rainfall, though exact nature and timing subject to some features
that need to be worked out. Things go a bit more off the rails after
that as ensembles definitely diverge into two primary camps. The
deep trough over the west CONUS is expected to cut off over desert
SW. Some models, such as the GFS, merge this back into the jet as a
system dives out of the Arctic, providing for another round of
potential rain over the SE through the weekend. Others leave it cut
off, bringing more limited rainfall to the CWA. So, will wait until
we see a bit more consistency - though cut off lows are notoriously
difficult for models to correctly predict - before honing in on
better PoPs moving into Saturday and Sunday. Have left some 30-40
PoPs in place during this time period to account for the
uncertainty.

Lusk

&&

.AVIATION...
(06Z TAFS)
Issued at 1227 AM EST Sun Mar 10 2024

MVFR ceilings between 020-030 are in place across much of north
Georgia, including the ATL metro sites. These ceilings will shift
southeast and scatter out by 09Z this morning. Conditions are
expected to be VFR thereafter. With a secondary cold front
advancing into central Georgia, NW have increased to 12-15 kts
with gusts up to 25 kts. Winds are expected to increase to 15-20
kts with gusts up to 30 kts after 15Z and through much of the
afternoon before diminishing after 23Z.

//ATL Confidence...06Z Update...
High confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  33  65  37 /   0   0   0   0
Atlanta         57  35  62  40 /   0   0   0   0
Blairsville     49  30  60  33 /   0   0   0   0
Cartersville    57  32  62  34 /   0   0   0   0
Columbus        63  37  66  40 /   0   0   0   0
Gainesville     57  33  65  38 /   0   0   0   0
Macon           63  36  65  39 /   0   0   0   0
Rome            57  32  63  34 /   0   0   0   0
Peachtree City  59  33  64  36 /   0   0   0   0
Vidalia         65  38  65  42 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM EDT this evening for GAZ008-009-015-016.

Freeze Warning from 11 PM this evening to 9 AM EDT Monday for
GAZ011>014-019>025-027-030>039-041>062-066>068-070-072-073-075.

&&

SHORT TERM...King
LONG TERM....Lusk
AVIATION...King
Hazardous weather outlook, Mar 10, 4:46 AM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
446 AM EDT Sun Mar 10 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
446 AM EDT Sun Mar 10 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Numerous rivers and creeks are in flood or forecast to reach flood
over the next several days due to recent rains. Please use caution
around flooded areas and do not drive through any flooded roadways.

A Wind Advisory is in effect today for mountains of northeast
Georgia. Gusts of 35+ mph are possible. Sporadic power outages
will be possible.

A Freeze Warning is in effect tonight through tomorrow morning
for portions of north and central Georgia. Please take precautions
for any sensitive vegetation.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 8:30 PM ESTRiver Flood WarningFFCBibb, Crawford, Houston, Peach30 hr
Mar 10, 1:26 AM ESTRiver Flood WarningFFCTalbot, Upson16 hr
Mar 10, 3:52 AM EDTFreeze WarningFFCBaldwin, Banks, Barrow, Bartow, Butts, Carroll and 44 more29 hr
Mar 10, 3:52 AM EDTWind AdvisoryFFCLumpkin, Towns, Union, White16 hr
Mar 10, 6:12 AM EDTRiver Flood WarningFFCPulaski22 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.